Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Took cocaine. On zanax, lortab. Rapid heart beat, head rush. Did he have a panic attack?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I have a friend who called me last night about 6:30 pm saying he thought he was going to die, so I rushed over to his house. After talking to him he told me that he had done some cocaine. He said he has not done any since his early 20's now he is 36. I believe him about that, however he has been taking zanax and lortab for a few years. After getting him calmed down he appeared to be fine. I think he was having a panic attack, I have had 3 or 4 of those so i know the symptoms. He called me around 11:30 am today and said he had that feeling again. The feeling being a head rush followed by a rapid heart beat and thinking he was going to pass out. He will not let me take him to ER or a doctor and I know he will not go on his own. He has not taken anything today. What does this sound like to you and how can I help him? Thank You
Posted Tue, 22 May 2012 in Drug Abuse
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Cocaine use is associated with euphoria and pleasurable sensations, highly intensifying every pleasure. Then the person tends to become hyperactive and excessively alert. Once the high wears off , the individual often becomes agitated, irritable, and uncomfortable.
Your friend is having the symptoms which one experiences after the effect of cocaine is over. It often causes severe depression and suicidal tendencies.
Your friend needs a medical attention for proper treatment and to rule out any other organic cause for his symptoms.
You need to take him to an ER for appropriate investigations and further treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor